Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Had late periods, heavy bleeding with clots, cramps. Given norethisterone. Suggest?

Last month my period was a week or so late when it s usually very regular! It was very heavy with huge blood clots and was still goin strong 21 days later! My gp put me on norethisterone for 10 days which slowed the bleeding somewhat but never stopped it! Now after the 10 im heavier than ever! Feel very tired and nauseated! Do I have to wait for another week or should I go back gp now! I m 43 and although do have heavy periods they have never been like this! The cramps are horrid and debilitating!
Asked On : Wed, 6 Mar 2013
Answers:  1 Views:  128
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
OBGYN 's  Response
Thanks for posting your query. From your question , I understand that you have been having heavy & prolonged menstrual bleeding. This may lead to anemia and may explain your tiredness. The hormone tablets can cause nausea but that is not something to worry. You need meet your doctor as soon as possible and you will probably referred to a gynaecologist. You will need a blood count, ultrasound pelvis, pain killers and iron tablets as the case may be . There are non hormonal preparations which can be safely given to you to arrest the bleeding.The scan will tell us whether there are any fibroids and also about the endometrium(lining of the womb).The treatment options include medications, mirena coil (depending on your condition) and the last resort is removing the uterus. I assume your cervical smears are uptodate and normal. Hope this helps. Take care.
Answered: Sat, 10 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor